Alert archive / Georgia / Flood Watches in 2011

Flood Watch 4, NWS Atlanta, GA

November 27, 201118 counties in Georgia

NWS Atlanta, GA issued this flood watch at Nov 27, 2011, 8:30 AM EST for 18 counties in Georgia. It took effect at Nov 27, 2011, 1:00 PM EST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2011, 8:30 AM EST (13:30 UTC)
In effect from
Nov 27, 2011, 1:00 PM EST
Expired
Nov 28, 2011, 4:23 PM EST
In force
27 hr
Issued by
NWS Atlanta, GA
Flood severity
None

Counties Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 137 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 334 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
334 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WGUS62 KFFC 271330
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
830 AM EST SUN NOV 27 2011

GAZ001>009-011>016-019>021-272130-
/O.NEW.KFFC.FA.A.0004.111127T1800Z-111129T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
830 AM EST SUN NOV 27 2011

...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH
LATE MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST 
  GEORGIA AND NORTHWEST GEORGIA. 

* FROM 1 PM EST THIS AFTERNOON THROUGH LATE MONDAY NIGHT

* RAIN WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY AHEAD
  OF A STRONG COLD FRONT MOVING SLOWLY OUT OF THE LOWER
  MISSISSIPPI VALLEY. A STRONG LOW LEVEL JET WILL PROVIDE ABUNDANT
  GULF MOISTURE IN ADVANCE OF THE STORM WHICH WILL COMBINE WITH
  THE OROGRAPHIC EFFECTS OF THE MOUNTAINS TO ENHANCE THE RAINFALL. 

  CONSEQUENTLY...PERIODS OF HEAVY RAIN ARE EXPECTED OVER NORTHWEST
  GEORGIA BEGINNING THIS AFTERNOON AND NORTHEAST GEORGIA TONIGHT
  INTO MONDAY WITH THE EFFECTS LASTING THROUGH MONDAY NIGHT. AT
  THIS TIME... 2 TO 4 INCHES OF RAIN IS LIKELY OVER PORTIONS OF
  THE NORTH GEORGIA COUNTIES WITH ISOLATED HIGHER AMOUNTS
  POSSIBLE. THIS WOULD MAINLY BE FROM ROME TO CANTON TO
  DAWSONVILLE TO CLEVELAND AND NORTH.

* ISOLATED FLASH FLOODING WILL BE POSSIBLE IN AREAS WHERE THE HEAVY
  RAIN REPEATEDLY MOVES OVER THE SAME AREA. ALSO...DUE TO THE FALL
  SEASON...MOST TREES HAVE DROPPED THEIR LEAVES SO STORM DRAINS
  AND DITCHES MAY BECOME QUICKLY CLOGGED AND CAUSE EXTENSIVE
  STREET FLOODING AND ROAD PONDING.

  OTHERWISE...MINOR FLOODING OF SOME OF THE LARGER CREEKS OR
  RIVERS IS MORE LIKELY WITH THE EXPECTED STORM TOTAL RAINFALL
  AMOUNTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD
WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

DEESE
5 follow-up statements
523 
WGUS62 KFFC 272229
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 PM EST SUN NOV 27 2011

GAZ001>009-011>016-019>021-280630-
/O.CON.KFFC.FA.A.0004.000000T0000Z-111129T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
529 PM EST SUN NOV 27 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE MONDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH GEORGIA.

* THROUGH LATE MONDAY NIGHT.

* RAIN WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY AHEAD
  OF A STRONG COLD FRONT MOVING SLOWLY THROUGH ALABAMA LATE THIS
  AFTERNOON. A STRONG LOW LEVEL JET CONTINUES TO PROVIDE ABUNDANT
  GULF MOISTURE IN ADVANCE OF THE STORM WHICH WILL COMBINE WITH
  THE OROGRAPHIC EFFECTS OF THE MOUNTAINS TO ENHANCE THE RAINFALL.

* RAINFALL AMOUNTS AROUND ONE INCH HAVE OCCURRED IN NORTHWEST
  GEORGIA FROM TRENTON TO CHATSWORTH TO ROME SO FAR TODAY. PERIODS
  OF HEAVY RAIN ARE EXPECTED TO CONTINUE OVER NORTHWEST GEORGIA
  THIS EVENING AND SPREAD OVER THE REMAINDER OF NORTH GEORGIA
  TONIGHT AND CONTINUE INTO MONDAY. AT THIS TIME...STORM TOTAL
  RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY OVER PORTIONS OF
  NORTH GEORGIA WITH ISOLATED HIGHER AMOUNTS POSSIBLE...ESPECIALLY
  IN THE NORTHEAST MOUNTAINS. THIS WOULD MAINLY BE NORTH OF A LINE
  FROM  ROME TO CANTON TO DAWSONVILLE TO CLEVELAND.

  ISOLATED FLASH FLOODING WILL BE POSSIBLE IN AREAS WHERE THE
  HEAVY RAIN REPEATEDLY MOVES OVER THE SAME AREA. ALSO...DUE TO
  THE FALL SEASON...MOST TREES HAVE DROPPED THEIR LEAVES SO STORM
  DRAINS AND DITCHES MAY BECOME QUICKLY CLOGGED AND CAUSE
  EXTENSIVE STREET FLOODING AND ROAD PONDING.

  OTHERWISE...MINOR FLOODING OF SOME OF THE LARGER CREEKS OR
  RIVERS IS MORE LIKELY WITH THE EXPECTED STORM TOTAL RAINFALL
  AMOUNTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD
WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

16
216 
WGUS62 KFFC 280322
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1022 PM EST SUN NOV 27 2011

GAZ001>009-011>016-019>021-281130-
/O.CON.KFFC.FA.A.0004.000000T0000Z-111129T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
1022 PM EST SUN NOV 27 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE MONDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH GEORGIA.

* THROUGH LATE MONDAY NIGHT.

* RAIN WILL CONTINUE TO INCREASE IN COVERAGE AHEAD OF A STRONG
  COLD FRONT MOVING SLOWLY THROUGH NORTHWEST GEORGIA AND EAST
  CENTRAL ALABAMA THIS EVENING. A MODERATELY STRONG LOW LEVEL JET
  CONTINUES TO PROVIDE GULF MOISTURE IN ADVANCE OF THE STORM WHICH
  WILL COMBINE WITH THE OROGRAPHIC EFFECTS OF THE MOUNTAINS TO
  ENHANCE THE RAINFALL.

* RAINFALL AMOUNTS OF 1 TO 2 INCHES HAVE OCCURRED IN NORTHWEST
  GEORGIA FROM TRENTON TO CHATSWORTH TO ROME SO FAR TODAY. LIGHT
  TO MODERATE RAIN IS EXPECTED TO CONTINUE OVER NORTH AND CENTRAL
  GEORGIA TONIGHT AND MONDAY. AT THIS TIME...STORM TOTAL RAINFALL
  AMOUNTS OF 2 TO 3 INCHES ARE LIKELY OVER PORTIONS OF NORTH
  GEORGIA WITH ISOLATED 4 INCH AMOUNTS POSSIBLE...ESPECIALLY IN
  THE NORTHEAST MOUNTAINS. THIS WOULD MAINLY BE NORTH OF A LINE
  FROM ROME TO CANTON TO DAWSONVILLE TO CLEVELAND.

  ISOLATED FLASH FLOODING WILL BE POSSIBLE IF ANY HEAVY RAIN 
  REPEATEDLY MOVES OVER THE SAME AREA. ALSO...DUE TO THE FALL
  SEASON...MOST TREES HAVE DROPPED THEIR LEAVES SO STORM DRAINS
  AND DITCHES MAY BECOME QUICKLY CLOGGED AND CAUSE STREET FLOODING
  AND ROAD PONDING.

  OTHERWISE...MINOR FLOODING OF SOME OF THE LARGER CREEKS OR  
  RIVERS IS MORE LIKELY WITH THE EXPECTED STORM TOTAL RAINFALL  
  AMOUNTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

16
293 
WGUS62 KFFC 280820
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 AM EST MON NOV 28 2011

GAZ001>009-011>016-019>021-281630-
/O.CON.KFFC.FA.A.0004.000000T0000Z-111129T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
320 AM EST MON NOV 28 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND 
  NORTHWEST GEORGIA. 

* THROUGH LATE TONIGHT

* RAIN WILL CONTINUE AHEAD OF A STRONG COLD FRONT MOVING INTO WEST
  GEORGIA EARLY THIS MORNING. A MODERATELY STRONG LOW LEVEL JET
  CONTINUES TO PROVIDE GULF MOISTURE IN ADVANCE OF THE STORM WHICH
  WILL COMBINE WITH THE OROGRAPHIC EFFECTS OF THE MOUNTAINS TO
  ENHANCE THE RAINFALL.

* RAINFALL AMOUNTS OF 1 TO 2 INCHES HAVE OCCURRED IN NORTHWEST
  GEORGIA FROM TRENTON TO CHATSWORTH TO ROME SINCE SUNDAY. LIGHT
  TO MODERATE RAIN IS EXPECTED TO CONTINUE OVER NORTH AND CENTRAL
  GEORGIA TODAY AND INTO TONIGHT. AN ADDITIONAL 1 TO 2 INCHES OF
  RAIN COULD FALL THROUGH TONIGHT WITH STORM TOTALS OF 2 TO 4
  INCHES ACROSS NORTH GEORGIA. THIS WOULD MAINLY BE NORTH OF A
  LINE FROM ROME TO CANTON TO DAWSONVILLE TO CLEVELAND.

ISOLATED FLASH FLOODING WILL BE POSSIBLE IF ANY HEAVY RAIN
REPEATEDLY MOVES OVER THE SAME AREA. ALSO...DUE TO THE FALL
SEASON...MOST TREES HAVE DROPPED THEIR LEAVES SO STORM DRAINS AND
DITCHES MAY BECOME QUICKLY CLOGGED AND CAUSE STREET FLOODING AND
ROAD PONDING.

OTHERWISE...MINOR FLOODING OF SOME OF THE LARGER CREEKS OR RIVERS
IS MORE LIKELY WITH THE EXPECTED STORM TOTAL RAINFALL AMOUNTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
733 
WGUS62 KFFC 281608
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1108 AM EST MON NOV 28 2011

GAZ001>009-011>016-019>021-290200-
/O.CON.KFFC.FA.A.0004.000000T0000Z-111129T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
1108 AM EST MON NOV 28 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH GEORGIA.

* THROUGH LATE TONIGHT.

* LIGHT TO MODERATE RAIN CONTINUES WITH A LOW PRESSURE SYSTEM
  CENTERED OVER NORTHWEST GEORGIA THIS MORNING. A MODERATELY
  STRONG LOW LEVEL JET CONTINUES TO PROVIDE GULF MOISTURE IN
  ADVANCE OF THE STORM WHICH WILL COMBINE WITH THE OROGRAPHIC
  EFFECTS OF THE MOUNTAINS TO ENHANCE THE RAINFALL.

* WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE OCCURRED IN
  NORTH GEORGIA FROM TRENTON TO BLUE RIDGE TO ROME AND JUST EAST
  OF HIAWASSEE. ISOLATED 4 INCH AMOUNTS HAVE OCCURRED IN PORTIONS
  OF DADE COUNTY. THE LIGHT TO MODERATE RAIN IS EXPECTED TO
  CONTINUE OVER NORTH AND CENTRAL GEORGIA TODAY...GRADUALLY
  DIMINISHING FROM THE WEST DURING THE LATE AFTERNOON. ANOTHER
  INCH OR TWO IS POSSIBLE OVER NORTHEAST GEORGIA THROUGH
  TONIGHT...BUT LESSER AMOUNTS OF ONE HALF INCH OR LESS CAN BE
  EXPECTED FOR NORTHWEST GEORGIA.

  MINOR FLOODING IS ALREADY OCCURRING ON LOOKOUT CREEK NEAR
  TRENTON. ADDITIONAL FLOODING IS EXPECTED LATER THIS AFTERNOON
  AND TONIGHT FOR WEST AND SOUTH CHICKAMAUGA CREEKS IN WALKER AND
  CATOOSA COUNTIES...AND THE CONASAUGA RIVER AND COHULLA CREEK IN
  WHITFIELD AND MURRAY COUNTIES. THE HIWASSEE RIVER IN TOWNS
  COUNTY IS BEING MONITORED CLOSELY FOR POSSIBLE FLOODING AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

16
842 
WGUS62 KFFC 282123
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
423 PM EST MON NOV 28 2011

GAZ008-009-016-290530-
/O.CAN.KFFC.FA.A.0004.000000T0000Z-111129T1000Z/
/O.NEW.KFFC.FF.A.0003.111128T2123Z-111129T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION-TOWNS-WHITE-
INCLUDING THE CITY OF...CLEVELAND
423 PM EST MON NOV 28 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT FOR
TOWNS... UNION... AND WHITE COUNTIES IN NORTHEAST GEORGIA...

...FLOOD WATCH IS CANCELLED FOR ALL OTHER COUNTIES EXCEPT TOWNS...
UNION... AND WHITE COUNTIES...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CONTINUED THE 

* FLOOD WATCH FOR PORTIONS OF NORTHEAST GEORGIA.

* THROUGH 5 AM TONIGHT

* LIGHT TO MODERATE RAIN CONTINUES OVER PARTS OF NORTHEAST AND
  EAST CENTRAL GEORGIA THIS EVENING AS A LOW PRESSURE SYSTEM
  CENTERED OVER EASTERN TENNESSEE AND KENTUCKY IS SLOW TO DRIFT
  EASTWARD. 

* RAINFALL AMOUNTS OF ONE HALF TO NEAR ONE INCH REMAIN POSSIBLE
  OVER FAR NORTHEAST GEORGIA THROUGH THE EVENING AND EARLY TUESDAY
  MORNING HOURS. THIS OVER AN ALREADY SATURATED GROUND WILL
  CONTINUE THE FLOOD THREAT INTO EARLY TUESDAY MORNING FOR PARTS
  OF NORTHEAST GEORGIA. ALTHOUGH THE RAIN IS EXPECTED TO GRADUALLY
  END FROM THE WEST DURING THE EVENING HOURS... RUNOFF INTO
  ALREADY SWOLLEN CREEKS AND STREAMS WILL CONTINUE OVERNIGHT.

* MINOR FLOODING IS ALREADY OCCURRING IN MANY LOCATIONS ACROSS
  NORTH GEORGIA...SUCH AS LOOKOUT CREEK NEAR TRENTON... WEST AND
  SOUTH CHICKAMAUGA CREEKS IN WALKER AND CATOOSA COUNTIES... AND
  THE CONASAUGA RIVER AND COAHULLA CREEK IN WHITFIELD AND MURRAY
  COUNTIES. THE HIWASSEE RIVER IN TOWNS COUNTY IS BEING MONITORED
  CLOSELY FOR POSSIBLE FLOODING AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

A FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLOODING. FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLOOD WARNINGS BE ISSUED.

&&

THE FLOOD WATCH FOR PORTIONS OF NORTHWEST AND NORTH CENTRAL GEORGIA
HAS BEEN CANCELLED.

THE MODERATE RAIN HAS PUSHED EAST AND GREATLY DIMINISHED THE
FLOOD THREAT FOR PARTS OF NORTHWEST AND NORTH CENTRAL GEORGIA FOR
TONIGHT. HOWEVER... ARE RESIDENTS SHOULD CONTINUE TO MONITOR RISES
ON AREA CREEKS AND RIVERS FOR POSSIBLE WARNINGS OR CHANGES IN
CURRENT WARNINGS THAT HAVE BEEN ISSUED. 

$$

GAZ001>007-011>015-019>021-282230-
/O.CAN.KFFC.FA.A.0004.000000T0000Z-111129T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-CHATTOOGA-
GORDON-PICKENS-DAWSON-LUMPKIN-FLOYD-BARTOW-CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...ROME...
CARTERSVILLE
423 PM EST MON NOV 28 2011

...FLOOD WATCH IS CANCELLED FOR PORTIONS OF NORTHWEST AND NORTH
CENTRAL GEORGIA...

THE FLOOD WATCH FOR PORTIONS OF NORTHWEST AND NORTH CENTRAL GEORGIA
HAS BEEN CANCELLED.

THE MODERATE RAIN HAS PUSHED EAST AND GREATLY DIMINISHED THE
FLOOD THREAT FOR PARTS OF NORTHWEST AND NORTH CENTRAL GEORGIA FOR
TONIGHT. HOWEVER... ARE RESIDENTS SHOULD CONTINUE TO MONITOR RISES
ON AREA CREEKS AND RIVERS FOR POSSIBLE WARNINGS OR CHANGES IN
CURRENT WARNINGS THAT HAVE BEEN ISSUED. 

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Nov 27, 6:15 AM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Nov 27, 6:15 AM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 AM EST SUN NOV 27 2011

.PREV DISCUSSION... /ISSUED 353 AM EST SUN NOV 27 2011/

SHORT TERM /TODAY THROUGH MONDAY NIGHT/...
MODELS FINALLY IN AGREEMENT ON STRONG CLOSED UPPER LOW DEVELOPING
IN THE LOWER MISSISSIPPI VALLEY LATE TONIGHT...THEN MOVING
NORTHEAST THROUGH THE END OF THE SHORT TERM. STRONG LOW LEVEL
SOUTHERLY JET WILL ADVECT PLENTY OF MOISTURE INTO THE STATE AHEAD
OF SLOW MOVING SURFACE FRONT. QPF AMOUNTS OF 2 TO 4 INCHES ACROSS
PORTIONS OF NORTH GEORGIA STILL LOOK OKAY. HAVE RE-ISSUED THE
HYDROLOGIC OUTLOOK AND ADDED ANOTHER ROW OF COUNTIES TO INCLUDE
ROME TO CLEVELAND. FLOOD WATCH POSSIBLE BUT STILL TIME FOR NEXT
SHIFT TAKE ANOTHER LOOK. COLD FRONT CROSS THE STATE MONDAY WITH
RAIN DIMINISHING FROM THE WEST DURING THE AFTERNOON AND EVENING.
TEMPERATURES WARM AGAIN TODAY BUT MAY BE MODIFIED BY CLOUD COVER.

LONG TERM /TUESDAY THROUGH SATURDAY/...
STRONG CLOSED UPPER LOW PULLING NORTHEAST INTO TENNESSEE LATE
MONDAY INTO TUESDAY...WITH COLD ADVECTION DURING THAT TIME. WRAP
AROUND PRECIPITATION POSSIBLE OVER MOST OF NORTH GEORGIA. WITH
SUCH LOW THICKNESS VALUES FORECAST...HAVE ADDED SNOW SHOWERS
NORTH OF ATLANTA TO ATHENS FOR TUESDAY AND TUESDAY NIGHT.
AFTER THIS SYSTEM EXITS OUR AREA...REMAINDER OF LONG TERM LOOKS
DRY. ANOTHER FRONT SHOULD CROSS THE STATE LATE WEDNESDAY INTO
THURSDAY BUT MOISTURE LOOKS LIMITED.

&&

.AVIATION...
12Z UPDATE...
MAIN CONCERN IS FOR POSSIBLE MVFR CEILINGS TO DEVELOP OVER ATL AREA.
THINK THE BEST BET IS FOR BRIEF MVFR CEILINGS NW OF ATL THIS
MORNING. VSBY RESTRICTIONS GENERALLY NOT EXPECTED TODAY WITH
LIGHT SHOWERS. SURFACE WINDS SSE INCREASING 10-15 KTS WITH SOME
GUSTS. CONDITIONS EXPECTED TO DETERIORATE LATE TODAY AND
OVERNIGHT. BDL

//ATL CONFIDENCE...12Z UPDATE...
HIGH CONFIDENCE ON WINDS AND VSBYS TODAY.
MEDIUM CONFIDENCE FOR VFR CEILINGS TODAY.
LOW CONFIDENCE FOR ANY MVFR CEILINGS TODAY.
HIGH CONFIDENCE FOR DETERIORATING CONDITIONS TONIGHT WITH MEDIUM
CONFIDENCE ON TIMING.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  55  61  39 /  20  70 100  70
ATLANTA         67  53  55  37 /  60 100 100  50
BLAIRSVILLE     61  52  56  38 /  50  90 100  80
CARTERSVILLE    67  52  56  38 /  80 100 100  50
COLUMBUS        71  54  57  37 /  60 100  90  30
GAINESVILLE     64  53  53  38 /  50  90 100  60
MACON           73  59  62  38 /  20  70 100  40
ROME            66  50  55  37 /  90 100 100  50
PEACHTREE CITY  67  53  55  35 /  60 100 100  40
VIDALIA         74  61  69  46 /  10  30  90  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Nov 27, 4:09 AM EST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 AM EST SUN NOV 27 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-280915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
409 AM EST SUN NOV 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
HEAVY RAIN EXPECTED OVER PORTIONS OF NORTH GEORGIA TONIGHT...

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM DEVELOPING IN THE LOWER MISSISSIPPI
VALLEY TODAY WILL BEGIN TO MOVE ACROSS GEORGIA LATE TONIGHT.
STRONG SOUTHERLY WINDS WILL BRING ABUNDANT MOISTURE INTO THE STATE
AHEAD OF THIS SYSTEM.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE OCCASIONAL HEAVY RAIN WITH MINOR
FLOODING POSSIBLE. THE AREA PRIMARILY AFFECTED SHOULD BE FROM
ROME TO CLEVELAND AND NORTH.

.DISCUSSION...
A STRONG LOW LEVEL SOUTHERLY JET WILL BRING MOISTURE INTO GEORGIA
AHEAD OF THE SLOW MOVING COLD FRONT. RAIN WILL INCREASE OVER
NORTH AND WEST GEORGIA TODAY AND CONTINUE OVERNIGHT. OROGRAPHIC
EFFECTS OF THE MOUNTAINS SHOULD ENHANCE THE RAINFALL. A HYDROLOGIC
OUTLOOK HAS BEEN ISSUED FOR NORTH GEORGIA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
LIGHT SNOW SHOWERS ARE POSSIBLE OVER PORTIONS OF NORTH GEORGIA ON
TUESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 10:00 AM ESTWind AdvisoryFFCBartow, Butts, Carroll, Catoosa, Chattahoochee, Chattooga and 49 more6 hr

Nearby

Flood Watches in Georgia, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.